Thunderstorm Wind, Northampton
- When
- June 30, 3:45 PM EST
- Where
- Northampton County, Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.400, -77.417
Trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 30, 2:10 PM EST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 310 PM EDT WED JUN 30 2004 .SYNOPSIS...BERMUDA HIGH TO BECOME LOCKED IN PLACE ACROSS RGN THRU HOLIDAY WKEND AND PSBLY BEYOND. MINOR DISTURBANCES WILL RESULT IN WRM AND HUMID CNDTNS THRU MONDAY WITH SCT DIURNAL POPS. NXT BNDRY APPRCHS FROM NW COME TUE AS HIGH PRS SLIDES N ACROSS ERN CANADA. && .SHORT TERM...ADDTNL CONVECTION NOW DVLPNG AS HTNG ACTS ON WK TROF ACROSS PIEDMONT CNTYS. GIVEN WK WND CONVERGENCE AND LIS AS LOW AS -8 OVR FA ATTM...WILL CONT CHC POPS THIS EVE. CUD SEE ONE OR TWO OF THESE STORMS PULSE UP NXT FEW HRS AS VILS CONT TO INCRS WITH EACH VOLUME SCAN. WILL KEEP CHC POPS GOING THRU OVRNITE HRS AS OLD FRNTL BNDRY IVOF VA/NC BRDR SLOWLY DSPTS. PERSISTANT FCST CONTS INTO WKEND WITH HIGHEST CHC FOR DIURNAL POPS WRN HALF OF FA. LOOKED HARD AT MODELS TO FIND A COMPLETELY DRY DAY... BUT WITH DIFFERING MODEL SOLNS...WILL KEEP CHC POPS IN EACH DAY. IF ETA VERIFYS...FRI INTO ERLY SAT CUD BE DRYEST PRD ACROSS RGN. H5 HGHTS RISE OVR WKEND ALLOWING TMPS TO APPRCH OF SURPASS 90 BY SUN. && .LONG TERM...LOW PRS PROGGED TO MOVE FROM NATIONS MID SCTN INTO NERN US BY MON. TRAILING FRNTL BNDRY APPRCHS RGN FROM NW LATE MON THEN PSBLY STALL OVR MID ATLNTC RGN AS HIGH PRS SLIDES E OVR ERN CANADA. WILL KEEP DAY 7 DRY FOR NOW. && .AVIATION...CRNT VFR CNDTNS CONT XCPT FOR CHC TSRA IVOF KRIC ATTM. THESE CELLS MAY DRIFT SE AS EVE PROGRESSES AND MAY AFFECT KSBY / KPHF B4 00Z. OTW...LCL MVFR CNDTNS LATER TONITE DUE TO LOW CLDS / AND PTCHY FOG. && .MARINE...NO FLAGS. LGT WNDS AOB 15 KTS THRU SUN. SEAS BEHAVING AS WELL. LOW RIP CURRENT THREAT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. VA...NONE. NC...NONE. MARINE...NONE. && .PRELIMINARY POINT TEMPS/POPS... SBY 62 85 66 87 / 30 20 20 20 OXB 64 82 68 83 / 30 20 20 20 WAL 67 83 70 86 / 30 20 20 20 FVX 67 87 69 89 / 30 30 30 30 RIC 66 87 69 88 / 30 30 30 30 PTB 67 87 69 89 / 30 30 30 30 AKQ 67 86 69 89 / 30 30 30 30 PHF 68 85 70 86 / 30 30 30 30 ORF 69 84 72 86 / 40 30 30 30 ECG 70 85 71 86 / 40 40 40 30 && 44/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT WED JUN 30 2004 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-010900- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 530 AM EDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BROWN THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 248 PM EDT WED JUN 30 2004 VAZ079-087-301930- BRUNSWICK VA-GREENSVILLE VA- 248 PM EDT WED JUN 30 2004 ...STRONG THUNDERSTORM MOVING THROUGH BRUNSWICK COUNTY... AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LAWRENCEVILLE...MOVING SOUTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR ANTE AT 305 PM EDT...RADIUM AT 320 PM EDT...DURAND AT 325 PM EDT...BRINK AT 330 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. REILLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 335 PM EDT WED JUN 30 2004 VAZ082-083-302000- CHARLES CITY VA-NEW KENT VA- 335 PM EDT WED JUN 30 2004 ...STRONG THUNDERSTORM MOVING INTO NEW KENT AND CHARLES CITY COUNTIES... AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF ROXBURY...OR ABOUT OVER HIGHLAND SPRINGS...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL BE NEAR ORAPAX FARMS AT 345 PM EDT...BOTTOMS BRIDGE...AND...EXIT 205 ALONG I 64 AT 350 PM EDT...WRIGHTS CORNER AT 400 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL...AND DANGEROUS LIGHTNING...ARE EXPECTED WITH THIS STORM. REILLY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EDT WED JUN 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG BOTTOMS BRIDGE 37.51N 77.19W
06/30/2004 NEW KENT VA PUBLIC
TREES DOWN. MARBLE SIZED HAIL ALSO.
&&
REILLYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 407 PM EDT WED JUN 30 2004 NCZ012-302045- NORTHAMPTON NC- 407 PM EDT WED JUN 30 2004 ...STRONG THUNDERSTORMS OVER NORTHAMPTON COUNTY NORTH CAROLINA... AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 15 MILES NORTHEAST OF GARYSBURG TO 6 MILES SOUTHWEST OF GARYSBURG...OR FROM 9 MILES WEST OF BOYKINS TO ROANOKE RAPIDS...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SEABOARD AROUND 415 PM EDT... MARGARETTSVILLE AROUND 420 PM EDT... MUD CASTLE AROUND 435 PM EDT... GALATIA AROUND 445 PM EDT... OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE RICH SQUARE. WIND GUSTS OF 45 TO 50 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE STORMS. HEAVY RAINFALL WITH THESE STORMS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. FOSTER
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE WAKEFIELD VA 428 PM EDT WED JUN 30 2004 VAZ071-302100- HENRICO VA- 428 PM EDT WED JUN 30 2004 ...STRONG THUNDERSTORM OVER EASTERN HENRICO COUNTY... AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF HIGHLAND SPRINGS. THE STORM WAS NEARLY STATIONARY. THE STRONG THUNDERSTORM WILL BE NEAR RICHMOND INTERNATIONAL AIRPORT AT 435 PM EDT...HIGHLAND SPRINGS AT 445 PM EDT...VARINA AT 500 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. RAINFALL RATES OF 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. REILLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 428 PM EDT WED JUN 30 2004 VAZ071-302100- HENRICO VA- 428 PM EDT WED JUN 30 2004 ...STRONG THUNDERSTORM OVER EASTERN HENRICO COUNTY... AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF HIGHLAND SPRINGS. THE STORM WAS NEARLY STATIONARY. THE STRONG THUNDERSTORM WILL BE NEAR RICHMOND INTERNATIONAL AI AT 435 PM EDT...HIGHLAND SPRINGS AT 445 PM EDT...VARINA AT 500 PM EDT. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. RAINFALL RATES OF 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. REILLY
The Norfolk radar (KAKQ), 74 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412258.